Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes cold sweats after taking Metformin for diabetes?

Hello, I m taking one 500mg metformin tablet daily just to lower my slightly high sugar levels but not only do I feel very tired at times but I break out in cold sweats doing my housework and dancing 3 times weekly. My doctor says I m imagining it but my husband and I know differently. I have sore places at the edge of my eyes and my skin is sore and dry in spite of drinking extra water. Can you please help as I feel perfectly OK when I don t take the tablets. I am also taking one Valsartan tablet daily but feel OK when I leave that off too. I m seeing my doctor again tomorrow and I want something to show him as he says I have an allergy but I ve proved this to be unfounded. Many thanks, Christine, Sheerness, Kent UK
Wed, 20 Aug 2014
Report Abuse
Diabetologist 's  Response
Dear Christine,
Welcome to HCM,
I understand your concern.
Theoretically speaking you should not experience any low sugars with metformin as it only makes your body more receptive to insulin. But practically speaking on many occasions when the mild sugar elevation is purely due to insulin resistance the symptoms of hypo may appear. Your description is classical as your symptoms appear after Dancing/ household work. please get a glucometer and test your blood sugars when you have these symptoms. At any point of time if your blood sugar is less than 80mg/dl you can be sure that you are having hypoglycemic symptoms. Please continue to take valsartan.
Hope i have answered your query.
Please do get back if you have any further queries
Dr.Riyaz Sheriff, India.
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Valsartan


What causes cold sweats after taking Metformin for diabetes?

Dear Christine, Welcome to HCM, I understand your concern. Theoretically speaking you should not experience any low sugars with metformin as it only makes your body more receptive to insulin. But practically speaking on many occasions when the mild sugar elevation is purely due to insulin resistance the symptoms of hypo may appear. Your description is classical as your symptoms appear after Dancing/ household work. please get a glucometer and test your blood sugars when you have these symptoms. At any point of time if your blood sugar is less than 80mg/dl you can be sure that you are having hypoglycemic symptoms. Please continue to take valsartan. Hope i have answered your query. Please do get back if you have any further queries Dr.Riyaz Sheriff, India.